My pain mgmt guy actually told me about a cme seminar he had talking about it, and, that meshes. I mentioned to him that missing doses of the muscle relaxants, the opioids, none of that had issues but you miss the gaba by a bit and the cold clammy sweat breaks out with chills etc - your classic withdrawal behavior.Gaba is fine when you're on it. If I wasn't hurting that bad I'd just not take it. Bad idea, withdrawals come quickly. It was months after I got off of it completely until I felt normal again. This was on 3600mg/day for many months (most days I only took 2400). Next year I got Shingles and they prescribed it again, albeit at a much shorter lived dose that peaked at 1500/day. I was apprehensive, but also morbidly curious to confirm my theory that that's what it was and not me going insane. That was enough to confirm my theory, but luckily I didn't have to go through Hell again to get my answer. Would I take it again? Absolutely, they don't give it out until the pain (in my experience) is BAD. But would I ever consider a months long high dose? Hell the fvck no. Couple weeks in and out easy peasy. Any more and I'll just deal with the pain. YMMV but it's worth a Google. It wasn't but a couple months after getting off of it that I decided to look it up and find lots and lots of identical experiences.
For a long time they hadn't picked up on that and/or attributed it to other co-medications. For one, many who took it either never did get back off, and, it was an off-label use for pain to begin with. Then they began to notice that pattern, did some data sampling, and yep, that's a real thing.
I had briefly weaned off entirely for a good 6 months or so, but, that was short lived. This time around I've been back on since fall of '18.
Curious part about it all to me is they tell you you need to 'wean off for health reasons' when instead they could just say 'you need to taper because of physical dependency' <shrug>